I have completed my third cycle on Halaven (eribulin) and started my fourth...I have found that every other treatment just hammers me. Because it drops my red blood cell count so low, I am often out of breath and I spend the third through 5 day sleeping A lot. Like 15 hours...and even then I'm not able to do much when I'm up.
The first treatment I received, I got a shot of filgrastin (Neupogen) to elevate my white blood cell count. My red was depressed as well..but they let it go. After one dose of that, my counts were good. The second series, I had to skip the second injection (which is put into an IV line) because my counts were low. Still, I have been dropping tumor markers at a good rate. I won't be allowed a PET scan until Sept. to see if it is really working...if then...per my insurance....although by then I will have run out of insurance.
Other side effects have been do-able. I have lost my hair, although I'm told by a lot of people that it often comes back before you finish, and that is only supposed to happen in 48 percent of the people on it. I have increased neuropathy (in my case just numbness) in my hands and feet....always a problem. I have increased lacrimation....in other words my eyes tear up and drip...which also causes a drippy nose.
I have nausea (which goes away pretty much after my week off and comes back again just before I get my second dose in a cycle), heart burn (which is handled by omeprozole--aka Prilosec), periodic hiccups, and burping (oh joy). I also have severe cramping of some muscles, particularly my hands and jaw, which we are trying to figure out.
I also have lost my sense of taste, yet again, that starts coming back after my week off....only to lose it again. The lack of taste and nausea has meant that I have been losing weight, which isn't a bad thing. It isn't a problem yet....until I put on the new pair of smaller pants I bought and discovered I can no longer wear them without a belt...That's OK.
I'd like to be able to do some more exercise...I am going to have to concentrate on going back to qi gong, which for lack of a better explanation is a form of Tai Chi...very slow, controlled movements which seem to do a lot of good for me....only I'm embarrassed to do them when Carlos is around.....so he really really does need to find a job and soon!
All in all....except for the severe sleepiness, I am able to do quite well on this. I doubt I could get a regular job as I don't think I could handle it...with all the fatigue and weekly doctor's visits, but I have to say other than anoyances, I'm doing OK on this drug.